OR WAIT null SECS
Choroidial neovascularisation (CNV) patients are responsive when switching to bevacizumab or ranibizumab after they develop tachyphylaxis during anti-vascular endothelial growth factor (VEGF) therapy.
Choroidial neovascularisation (CNV) patients are responsive when switching to bevacizumab or ranibizumab after they develop tachyphylaxis during anti-vascular endothelial growth factor (VEGF) therapy, states a study in the British Journal of Ophthalmology.
A team led by Dr Srinivas Sadda, Doheny Eye Institute, Los Angleles, California, USA, included 26 eyes in the retrospective investigation. The records of CNV patients that were administered both bevacizumab and ranibizumab were reviewed to determine which patients had developed tachyphylaxis during treatment.
Tachyphylaxis was identified as OCT evidence of reduced exudation. Subretinal fluid (SRF), pigment epithelial detachment (PED) and cystoid macular oedema (CMO) were used to determine signs of exudation.
Of the 26 eyes featured in the study, 10 were treated with bevacizumab and then switched to ranibizumab in order to treat SRF, PED and CMO. Seven had occult CNV and three had predominantly classic CNV. There was no response in 1 eye of the occult CNV group after switching to ranibizumab treatment and there was a positive therapeutic response.
The remaining 16 eyes underwent ranibizumab treatment and then switched to bavacizumab. In this group there were 15 eyes with occult CNV and 1 with predominantly classic CNV. Of these eyes, 2 responded to ranibizumab treatment and 1 was unresponsive. Bevacizumab treatment caused 6 eyes to improve after one injection and 5 eyes to improve after 2 injections. The remaining 16 failed to respond.